Alert archive / New York / Storm Watches in 2017
Storm Watch 3, NWS New York, NY
NWS New York, NY issued this storm watch at Mar 12, 2017, 3:53 AM EDT. It took effect at Mar 14, 2017, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2017, 3:53 AM EDT (07:53 UTC)
- In effect from
- Mar 14, 2017, 2:00 AM EDT
- Expired
- Mar 12, 2017, 4:15 PM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
215 WHUS71 KOKX 120753 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 AM EDT SUN MAR 12 2017 ...ROUGH CONDITIONS EXPECTED INTO THIS EVENING... ...GALE AND STORM CONDITIONS POSSIBLE MONDAY NIGHT INTO TUESDAY NIGHT... ANZ335-338-345-122200- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0000Z/ /O.NEW.KOKX.GL.A.0009.170314T0600Z-170315T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 353 AM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT. * WINDS INTO THIS EVENING...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 8 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-340-122200- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0600Z/ /O.NEW.KOKX.SR.A.0003.170314T0600Z-170315T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 353 AM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... ...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH, WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT. * WINDS INTO TONIGHT...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTH WINDS 30 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 4 TO 8 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-122200- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0600Z/ /O.NEW.KOKX.SR.A.0003.170314T0600Z-170315T0600Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 AM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... ...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH, WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS INTO TONIGHT...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTHEAST WINDS 35 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-122200- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0900Z/ /O.NEW.KOKX.SR.A.0003.170314T0600Z-170315T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 353 AM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... ...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH, WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS THROUGH TONIGHT...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTHEAST WINDS 35 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
304 WHUS71 KOKX 122015 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 415 PM EDT SUN MAR 12 2017 ...ROUGH CONDITIONS EXPECTED INTO THIS EVENING... ...GALE AND STORM CONDITIONS LATE MONDAY NIGHT INTO TUESDAY NIGHT... ANZ335-338-130930- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0000Z/ /O.UPG.KOKX.GL.A.0009.170314T0600Z-170315T0600Z/ /O.NEW.KOKX.GL.W.0014.170314T0600Z-170315T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 415 PM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 2 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 2 AM TUESDAY TO 2 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS INTO THIS EVENING...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 6 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-130930- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0000Z/ /O.UPG.KOKX.GL.A.0009.170314T0600Z-170315T0600Z/ /O.NEW.KOKX.SR.W.0006.170314T0600Z-170314T2300Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 415 PM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WARNING IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS INTO THIS EVENING...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WINDS MONDAY NIGHT INTO TUESDAY NIGHT...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 50 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-130930- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0600Z/ /O.UPG.KOKX.SR.A.0003.170314T0600Z-170315T0600Z/ /O.NEW.KOKX.SR.W.0006.170314T0600Z-170314T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 415 PM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... ...STORM WARNING IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS INTO TONIGHT...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTH WINDS 30 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 4 TO 8 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-130930- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0600Z/ /O.UPG.KOKX.SR.A.0003.170314T0600Z-170315T0600Z/ /O.NEW.KOKX.SR.W.0006.170314T0600Z-170314T2300Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 415 PM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... ...STORM WARNING IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS INTO TONIGHT...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTHEAST WINDS 35 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-130930- /O.CON.KOKX.SC.Y.0036.000000T0000Z-170313T0900Z/ /O.UPG.KOKX.SR.A.0003.170314T0600Z-170315T0600Z/ /O.NEW.KOKX.SR.W.0006.170314T0600Z-170314T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 415 PM EDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... ...STORM WARNING IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS THROUGH TONIGHT...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. * WINDS AND SEAS MONDAY NIGHT INTO TUESDAY NIGHT...NORTHEAST WINDS 35 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Mar 12, 12:22 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 12, 12:22 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service New York NY
1222 AM EST Sun Mar 12 2017
.SYNOPSIS...
Arctic high pressure builds Sunday and passes over the area
Monday. A strong coastal storm likely impacts the area Monday
night into Wednesday. High pressure builds in for Thursday and
Friday. Another low pressure system tracks toward the area late
in the week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The forecast is mainly on track. Only minor changes to cloud
cover, temps and dewpoints to account for the latest trends.
Partly cloudy/mostly with drying and NVA behind a shortwave that
moved through earlier this evening. Deep mixing will continue promote
gusts tonight.
Frigid airmass remains in place, and lows tonight will be quite
cold. Snow pack will only help, and leaned toward lower end of
guidance. Wind chill readings in the single digits across much
of the area.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Upper trough begins to lift ahead of upstream energy that dives
across the CONUS. Weak PVA will result in patchy strato-cu
during the day. Gusty winds persists, but will not be quite as
strong as earlier today.
Temperatures will once again struggle through the 20s, and will
likely fall short of freezing.
Continued cold Sunday night into Monday as the surface high
builds in. Winds lighten as a result. Lows will range from near
20 in NYC to around 10 above across the normally colder locales.
On Monday, highs reach the lower to perhaps mid 30s, still quite
cold and well below normal.
Dry weather is expected through the period.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
All indications remain for the potential of a deep coastal low to
impact the region Monday night into Tuesday night, with
lingering effects into Wednesday. At this time, the likely
track of the low will be along the Southeast to Mid Atlantic
coasts Monday night, reaching near the DELMARVA by Tuesday
morning. The low deepens Tuesday and tracks near the benchmark
Tuesday afternoon. At this time, there is a potential for a
significant snowfall and strong winds across the forecast area.
However, there is still some uncertainty as to the track, and a
farther west track would bring mixed precipitation or rain to
the coastal areas. With the current thinking, blizzard
conditions are possible at the coastal zones late Monday night
into Tuesday and winter storm conditions with significant
snowfall across the remainder of the CWA. With increased
confidence in the forecast have issued blizzard and winter storm
watches.
Again, there is some uncertainty as the shortwave that will
evolve into the storm was just coming onshore of the Pacific
northwest. This wave will phase with a northern stream trough
digging into the Northern Plains 00Z to 06Z Tuesday. After 06Z
the trough begins to become negative and the upper low is
closing off. There is a chance that the low will be a little
slower to move east during Tuesday.
With the closed upper low moving across the region and additional
energy rotating through, with an elevated trough remaining back over
the region as the deep low moves along the New England coast. So
there will be continued chances for snow into Wednesday.
Behind the potent storm, lingering snow showers are possible
Wednesday night as the upper trough passes.
High pressure builds Thursday and Friday, with unseasonably cold
air in place.
Next trough and sfc low approaches from the west, with next
precip chance Friday night and Saturday.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
High pressure will continue to build in over the weekend.
VFR through the TAF period. WNW winds likely favoring south of 310
magnetic. Gusts pick back up a few hours after sunrise.
.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.SUNDAY NIGHT...VFR.
.MONDAY...VFR.
.MONDAY NIGHT THROUGH TUESDAY...Snow with IFR or lower
conditions, possibly transitioning to mixed precip or rain
especially east/closer to the coast. Strong E-NE winds with
potential for G40-45KT.
.TUESDAY NIGHT...Precipitation changing back to all snow before
tapering to scattered snow showers, with chance of IFR
conditions. Winds backing NW G30KT.
.WEDNESDAY...Mainly VFR. NW winds G30KT.
.THURSDAY...VFR. NW winds.
&&
.MARINE...
SCA on all waters except on the ocean east of Moriches Inlet
where a gale warning continues.
Gusty West/NW winds subside overnight and into early Sunday
before increasing later Sunday morning into the afternoon. As
high pressure builds toward the waters, winds are expected to
diminish Sunday night and Monday.
With the approach of a deepening coastal storm Monday night winds
and seas will be increasing, and will likely reach gale force after
06Z Tuesday on the ocean and across all the forecast waters by
Tuesday morning. The low will continue to deepen Tuesday into
Tuesday night and track south of Long Island and east of the New
England coast. Gale force winds will continue with the potential of
storm force gusts for a time Tuesday morning into early afternoon.
Seas will also be building Monday night through Tuesday. As the deep
low begins to track away from the forecast waters late Tuesday into
Tuesday night winds will become more northerly to northwest and
gradually diminish, falling to small craft levels late Tuesday
night. With a strong and gusty northwest flow behind the storm
Wednesday small craft conditions will be likely on the ocean with the
potential of small craft gusts across the remainder of the forecast
waters.
&&
.HYDROLOGY...
A strong coastal storm will bring potential for 1 to 2 inches of
liquid equivalent precipitation with most or all of the
precipitation in the form of snow. No hydrologic problems are
anticipated.
&&
.TIDES/COASTAL FLOODING...
Spread continues to exists in surge guidance for Monday night
into Tuesday based on model spread in low pressure track.
Main concern is for the Tue late morning/early aft high tide
cycle coming off a full moon on Sunday. Generally 1 1/2 to 2 ft
of surge are needed for minor coastal flooding and around 3 ft
for moderate. Current ensemble means track low pressure
southeast of LI Tue/Tue night...keeping winds veered to the NE/N
and likely limit coastal impacts to minor. But based on a
continuation of model spread...there is still potential for low
pressure to track closer to the coast...which would result in a
stronger and longer period of easterly flow. This would pose a
threat for moderate coastal impacts.
In summary, widespread minor to moderate coastal flooding is a
possibility. If the storm tracks further east, coastal flood
impacts will be less. A track closer to the coast could result
in significant impacts.
&&
.CLIMATE...
Record low temperatures for Sunday, March 12
Location.......Record Low/Year Set / Forecast
Central Park..........8/1888 17
LaGuardia.............15/1984 20
J F Kennedy...........12/1984 19
Newark................13/1934 18
Bridgeport............11/1984 14
Islip.................14/1984 13
Record Low Maximum Temperatures for Sunday, March 12
Location.......Record Low Max/Year Set / Forecast
Central Park..........26/1900 30
LaGuardia.............28/1984 30
J F Kennedy...........29/1984 32
Newark................30/1984 32
Bridgeport............27/1984 30
Islip.................25/1984 30
Record low temperatures for Monday, March 13
Location.......Record Low/Year Set / Forecast
Central Park..........6/1888 20
LaGuardia.............19/2014* 21
J F Kennedy...........19/2014 20
Newark................18/1948 18
Bridgeport............16/1998 16
Islip.................17/1998 16
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Blizzard Watch from late Monday night through Tuesday evening
for CTZ007>012.
Winter Storm Watch from late Monday night through Tuesday
evening for CTZ005-006.
NY...Blizzard Watch from late Monday night through Tuesday evening
for NYZ071>075-078>081-176>179.
Winter Storm Watch from late Monday night through Tuesday
evening for NYZ067>070.
NJ...Winter Storm Watch from late Monday night through Tuesday
evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ330-
335-338-340-345-353-355.
Gale Warning until 1 AM EST early this morning for ANZ350.
&&
SYNOPSIS...MET/PW
NEAR TERM...MET/PW
SHORT TERM...PW
LONG TERM...MET/PW
AVIATION...BC/JC
MARINE...MET/PW
HYDROLOGY...MET/PW
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Mar 11, 6:33 PM EST, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service New York NY 633 PM EST Sat Mar 11 2017 NJZ006-106-108-121000- Hudson-Eastern Essex-Eastern Union- 633 PM EST Sat Mar 11 2017 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for northeastern New Jersey. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Minor to moderate coastal flooding is possible during the times of high tide Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009>012-NYZ071>075-078>081-176>179-121000- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 633 PM EST Sat Mar 11 2017 ...BLIZZARD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Watch. Minor to moderate coastal flooding is possible during the times of high tide Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-006-NJZ002-004-103>105-107-NYZ067>070-121000- Northern Fairfield-Northern New Haven-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex- Western Union-Orange-Putnam-Rockland-Northern Westchester- 633 PM EST Sat Mar 11 2017 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeastern New Jersey and southeastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-121000- Northern Middlesex-Northern New London- 633 PM EST Sat Mar 11 2017 ...BLIZZARD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-353-355-121000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 633 PM EST Sat Mar 11 2017 This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island Bays. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Storm force winds are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-121000- Moriches Inlet NY to Montauk Point NY out 20 nm- 633 PM EST Sat Mar 11 2017 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... This Hazardous Weather Outlook is for the Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Storm force winds are possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:53 AM EDT | Gale Watch | OKX | 12 hr | |
| Mar 12, 4:12 PM EDT | Winter Storm Warning | OKX | Nassau, Orange, Putnam, Rockland, Suffolk, Westchester | 40 hr |
| Mar 12, 4:15 PM EDT | Gale Warning | OKX | 24 hr | |
| Mar 12, 4:15 PM EDT | Storm Warning | OKX | 48 hr | |
| Mar 12, 4:23 PM EDT | Coastal Flood Watch | OKX | Bronx, Kings, Nassau, Queens, Richmond, Suffolk and 1 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.